A male asked:
i'm currently taking cipro (ciprofloxacin) for a uti. my gum is swollen and painful from a developing abcess, can i take amoxicillin too?
4 doctor answers
A Verified Doctor answered
A US doctor answered Learn more
Dental consult: Please consult with your dentist: although there is no absolute contrindiciation for taking both antibiotics, they can cause GI upset and your dentist may only want you to finish the Cipro (ciprofloxacin) first. Try using Peridex mouthwash until you are cleared by your dentist.
Answered on Nov 25, 2014
Dr. Theodore Davantzis answered
39 years experience Dentistry
See your dentist: The amoxicillin will not treat your abscessed tooth, just the resultant infection. The sooner you are seen the better you will feel. Make the call.
Answered on Apr 24, 2016
Dr. Paul Grin answered
35 years experience Pain Management
See any dentist: Most gum pain is caused by inflammation. Antibiotics are not necessary in many cases. Take NSAIDs or Tylenol (acetaminophen) every 4-6 hours. Even if a pain reliever alleviates your symptoms, you should still see a dentist for evaluation and treatment.
Answered on Mar 16, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!